|Shift of Meds Timing
May 29, 2007
Currently I take a Reyataz, Norvir, Truvda combo once a day at 12:30pm. I will be traveling to Hong Kong in one week and the time difference is exactly 12 hours. I do not want to be taking the meds at midnight HK time, so have decided to adjust my home dose time to around 8:00am (8:00pm HK time). The question is this - how best to adjust dosage time? Take my regimen 1 hour earlier each day until I reach 8:00am? Or simply take my dosage 4 hours earlier one day and be done with it? Thanks for your advice!
Response from Dr. Sherer
Thanks for a common, practical question regarding travel and HIV medications, and a well-conceived plan with reasonable alternatives in response to the problem. Patients are often wisest at making their own accomodations to this type of adherence question, as your email suggests.
Either way would probably work fine. Unless you have some side effects that might be magnified slightly by simply taking your medications once 4 hours earlier, I would suggest that alternative. It is quick and easy.
The only problem with gradually making the change over 4 days is the possibility that you forget where you are in the schedule and over or under-compensate, though even that would be unlikely to jeopardize your virologic control.
Finally, I would suggest that you discuss your concerns and this email response with your doctor, as there may be issues in your case that I am unaware of.
I cant believe I forgot my Atripla
mutations when 100% adherent
- Vaginal Discharge Could I Have Acute HIV Infection
- How Do You Know If You Have Anal Cancer?
- Black Spots After Anal Fingering Worried I Have HIV
- Fever After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.